Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 35, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 25, 2014, 6:09 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2014, 6:09 PM MDT (00:09 UTC)
- Expired
- Oct 26, 2014, 2:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS75 KPIH 260009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 609 PM MDT SAT OCT 25 2014 IDZ020-021-260815- /O.CAN.KPIH.WI.Y.0033.000000T0000Z-141026T0200Z/ /O.NEW.KPIH.WI.Y.0035.141026T0009Z-141026T0800Z/ /O.CON.KPIH.WI.Y.0034.141026T1800Z-141027T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...POCATELLO...BLACKFOOT 609 PM MDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM MDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE WIND ADVISORY FOR THIS EVENING UNTIL 2 AM MDT SUNDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. * TIMING...WIND SPEEDS WILL INCREASE AFTER 9 PM MDT THIS EVENING AS A FRONT WASHES THROUGH THE REGION...GRADUALLY DECREASING AFTER 2 AM MDT. STRONG WINDS WILL RESURFACE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...MUD LAKE...IDAHO FALLS...POCATELLO AND BLACKFOOT. * IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-260800- /O.NEW.KPIH.WI.Y.0035.141026T0300Z-141026T0800Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 609 PM MDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT SUNDAY. * TIMING...WIND SPEEDS WILL INCREASE TO ADVISORY LEVELS BY AROUND 9 PM MDT THIS EVENING AS A FRONT WASHES THROUGH THE REGION...GRADUALLY DECREASING AFTER 2 AM MDT. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...BURLEY AND MINIDOKA. * IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
997 WWUS75 KPIH 260743 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 143 AM MDT SUN OCT 26 2014 IDZ020-021-261200- /O.EXP.KPIH.WI.Y.0035.000000T0000Z-141026T0800Z/ /O.CON.KPIH.WI.Y.0034.141026T1800Z-141027T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 143 AM MDT SUN OCT 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...GUSTY WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT THEN INCREASE ABOVE 30 MPH AGAIN SUNDAY AFTERNOON. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH SUNDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...MUD LAKE... IDAHO FALLS...POCATELLO AND BLACKFOOT. * IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-260845- /O.EXP.KPIH.WI.Y.0035.000000T0000Z-141026T0800Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 143 AM MDT SUN OCT 26 2014 ...WIND ADVISORY WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING... WIDESPREAD STRONG WINDS HAVE SUBSIDED EARLY THIS MORNING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS AROUND 30 MPH WILL REMAIN POSSIBLE TONIGHT THROUGH SUNDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:45 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Oct 25, 1:45 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT SAT OCT 25 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY. AWAITING THE ARRIVAL OF THE NEXT STORM SYSTEM WHICH IS MOVING ONSHORE THIS AFTERNOON. WINDS ARE PICKING UP AHEAD OF THIS SYSTEM AND ARE HIGHER THAN MODELS SUGGESTED. WINDS ARE REACHING ADVISORY LEVELS IN THE POCATELLO AREA AND WILL ISSUE A WIND ADVISORY FOR THE POCATELLO AREA UNTIL 8PM TONIGHT. MODELS ARE INDICATING MARGINAL WIND ADVISORY LEVEL WINDS FOR SUNDAY AFTERNOON ACROSS PORTIONS OF THE SNAKE PLAIN. GIVEN THAT WINDS ARE STRONGER TODAY THAN MODELS SUGGESTED...BELIEVE WIND ADVISORY SPEEDS LIKELY FOR SUNDAY AFTERNOON ACROSS FROM THE RAFT RIVER AREA TO POCATELLO TO ARCO/IDAHO FALLS. ALSO BELIEVE THERE WILL BE SOME CLEARING IN THE SKIES ACROSS THE SNAKE PLAIN DURING THE AFTERNOON BECAUSE OF THE STRONG WINDS. SOME AREAS OF BLOWING DUST IS POSSIBLE AS WELL. MUCH COLDER AIR WILL ACCOMPANY THIS SYSTEM. SUNDAY HIGH TEMPS WILL BE 20 TO 25 DEGREES COLDER THAN TODAY. STILL EXPECT RAIN/SNOW SHOWERS ACROSS THE MOUNTAINS AND HIGHLANDS BEGINNING TONIGHT AND PERSISTING THROUGH SUNDAY EVENING. SNOW LEVELS WILL BE AROUND 5500 FEET IN THE CENTRAL MOUNTAINS TO AROUND 6500 FEET IN THE EASTERN HIGHLANDS. WARM SOIL TEMPS WILL PROBABLY LIMIT SNOWFALL AMOUNTS. THEREFORE NOT EXPECTING MUCH SNOW ACCUMULATION IN THE EASTERN/SOUTHERN HIGHLANDS ON SUNDAY. HOWEVER STILL EXPECT 2 TO 6 INCHES FROM GALENA SUMMIT TO THE STANLEY AREA. DRIER WEATHER WILL RETURN FOR MONDAY AND TUESDAY. VALLE .LONG TERM...TUE NIGHT THROUGH NEXT SAT NIGHT. TROUGH PASSAGE EXPECTED DURING THE EARLY PART OF THIS TIME HAS SHIFTED TO FARTHER NORTH IN ITS PATTERN...LEAVING POPS 10 TO 15 PERCENT LOWER THAN EXPECTED YESTERDAY AND BOTH THE GFS AND ECMWF DEVELOP STRONG RIDGING DURING THE MIDDLE PART OF THIS FORECAST FROM WED THROUGH FRI. THE ECMWF IS QUICKER TO BREAK DOWN THIS RIDGE ON SAT/SAT NIGHT. HAVE COMPROMISED BETWEEN THE TWO SOLUTION IN THIS DIVERGENT PART...AND HAD TO LEAVE SOME POPS IN DURING THE RIDGE SITUATION TO STAY IN COORDINATION WITH SURROUNDING OFFICES. WITH THE TROUGH PASSING FARTHER TO THE NORTH...THE WIND IS ALSO NOT FORECAST TO BE AS STRONG AS PREVIOUS THINKING EITHER...AND TEMPERATURES STAY WARMER AND THUS WARM MORE DURING THE RIDGE TIME PERIOD...MORE THAN 10 DEG F ABOVE NORMAL HIGHS FOR THIS TIME OF YEAR. MESSICK && .AVIATION...MID-LEVEL CIGS TO DEVELOP DURING THE EVENING TONIGHT WITH VERY LITTLE RAIN EXPECTED. CIGS SHOULD LOWER TO BELOW 6000 FT BY AIRDROME OPENING ON SUN MORNING. KSUN IS THE MOST AT RISK FOR MARGINAL VFR...BUT STATISTICS SAY NO...SO HAVE LEFT IT JUST ABOVE MARGINAL VFR FOR CIGS. SHOULD STAY AS ALL -RA EVENT...SO NO IMPACT TO VSBY. WIND WILL SUBSIDE AND SHIFT DURING THE LATE AFTERNOON/EARLY EVENING...THEN ANOTHER SHIFT DURING SUN MORNING. WIND SHOULD STAY ELEVATED IN THE THREE VALLEY AIRPORTS...BUT KSUN HAS THE TRICKIEST AND LOWEST CONFIDENCE FORECAST FOR WIND IN THAT IT IS USUAL THAT THE FRONT WILL PASS OVERHEAD AND LEAVE WIND LIGHT AND VARIABLE...BUT WITH THE LATE NIGHT CLOUDS AND STRONG WINDS...THE INVERSION MAY NOT SET UP AND ALLOW THE ATMOSPHERE TO DE-COUPLE. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021. WIND ADVISORY FROM NOON TO 8 PM MDT SUNDAY IDZ020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:54 PM MDT | Special Weather Statement | PIH | Butte, Lincoln, Minidoka | 81 min |
| Oct 25, 9:37 PM MDT | Special Weather Statement | PIH | Bingham, Butte, Cassia, Jefferson, Minidoka, Oneida and 1 more | 83 min |
| Oct 25, 10:39 PM MDT | Special Weather Statement | PIH | Fremont | 66 min |
| Oct 25, 11:15 PM MDT | Special Weather Statement | PIH | Bannock, Bonneville, Teton | 60 min |
| Oct 26, 1:25 AM MDT | Special Weather Statement | PIH | Bear Lake | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.